Alert archive / Nevada / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 16, 2015, 11:19 AM PDT. It took effect at Jul 17, 2015, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2015, 11:19 AM PDT (18:19 UTC)
- In effect from
- Jul 17, 2015, 12:00 PM PDT
- Expired
- Jul 17, 2015, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
815 WWUS85 KLKN 161819 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1119 AM PDT THU JUL 16 2015 ...WINDY AND DRY ACROSS CENTRAL NEVADA FRIDAY... .A COLD FRONT WILL ENTER NORTHERN NEVADA ON FRIDAY. AHEAD OF THIS FRONTAL SYSTEM, SOUTHWEST WINDS WILL INCREASE ACROSS CENTRAL NEVADA DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL GUST OVER 30 MPH AT TIMES. COMBINED WITH LOW RELATIVE HUMIDITY, CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS EASTERN SECTIONS OF FIRE WEATHER ZONE 457 FRIDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ACROSS WHITE PINE COUNTY...BUT FUELS HAVE NOT BEEN DECLARED CURED ACROSS FWZ 455...SO THE RED FLAG WARNING WILL NOT INCLUDE THIS ZONE. NVZ457-171200- /O.UPG.KLKN.FW.A.0002.150717T1900Z-150718T0300Z/ /O.NEW.KLKN.FW.W.0001.150717T1900Z-150718T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 1119 AM PDT THU JUL 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTHWEST AT 15 TO 25 MPH...GUSTS TO 35 MPH. STRONGEST WINDS ACROSS NORTHEAST NYE COUNTY (EASTERN FWZ 457). * RELATIVE HUMIDITY...AS LOW AS 7%. LOWEST MINIMUM RELATIVE HUMIDITY ACROSS NORTHEAST NYE COUNTY (EASTERN FWZ 457). * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS, MAINLY ACROSS EASTERN SECTIONS OF FIRE WEATHER ZONE 457. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TURNER
2 follow-up statements
767 WWUS85 KLKN 170953 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 253 AM PDT FRI JUL 17 2015 NVZ457-180300- /O.CON.KLKN.FW.W.0001.150717T1900Z-150718T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 253 AM PDT FRI JUL 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... * AFFECTED AREA...FIRE WEATHER ZONE 457 NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS... MAINLY ACROSS SOUTHEASTERN SECTIONS OF FIRE WEATHER ZONE 457. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
109 WWUS85 KLKN 180245 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 745 PM PDT FRI JUL 17 2015 NVZ457-180345- /O.EXP.KLKN.FW.W.0001.000000T0000Z-150718T0300Z/ NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50- 745 PM PDT FRI JUL 17 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457... WINDS WILL CONTINUE TO DECREASE INTO THE EVENING HOURS ACROSS ZONE 457 WHILE RELATIVE HUMIDITIES RECOVER...SO THE RED FLAG WARNING WILL EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 16, 3:19 AM PDT, 8 hours earlier.
Area forecast discussion, Jul 16, 3:19 AM PDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 319 AM PDT THU JUL 16 2015 .SYNOPSIS...ISOLATED THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST AND CENTRAL NEVADA TODAY. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FRIDAY AS A COLD FRONT APPROACHES THE AREA. THE COLD FRONT WILL BRING UNSEASONABLY COOL TEMPERATURES SATURDAY. && .SHORT TERM...TODAY THROUGH FRIDAY. CONVERGENT BOUNDARY WILL SET UP ACROSS EASTERN ELKO COUNTY SOUTHWESTWARD INTO SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES TODAY IN RESPONSE TO UPPER LOW DROPPING SOUTHWARD FROM THE PACIFIC NORTHWEST. THIS WILL BE THE FOCUS FOR ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. COOL FRONT APPROACHING FROM THE NORTH FRIDAY WILL INCREASE SHOWER AND THUNDERSTORM COVERAGE ACROSS NORTHEAST NV EXTENDING INTO CENTRAL AND SOUTHERN LANDER AND EUREKA COUNTIES, WHERE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. TROUGH ENERGY OVER THE NORTHERN PORTION OF THE INTER-MOUNTAIN WEST SLIDES DOWN INTO NEVADA EARLY IN THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS FRIDAY EVENING ACROSS NORTHERN AREAS...AND AGAIN ON SATURDAY AFTERNOON OVER PORTIONS OF NORTHERN AND CENTRAL NEVADA. AS THE TROUGH SETTLES IN OVER THE REGION SATURDAY...HIGH TEMPERATURES WILL COOL INTO THE UPPER 70S AND LOWER 80S WHICH WILL BE 10-15 DEGREES BELOW NORMAL. SATURDAY NIGHT THE TROUGH ENERGY WEAKENS AND EJECTS EAST OUT OF NEVADA. MOIST UNSTABLE AIR SPREADS UP INTO CENTRAL NEVADA BY SUNDAY AFTERNOON BRINGING MORE SHOWERS AND THUNDERSTORMS TO NORTHERN NYE AND WHITE PINE COUNTIES...POSSIBLY SPREADING TO AND NORTH OF THE HIGHWAY 50 CORRIDOR BY SUNDAY EVENING. MODEL SOLUTIONS DIVERGE SUNDAY NIGHT INTO NEXT WEEK AS REMNANT MOISTURE OF EASTERN PACIFIC HURRICANE DOLORES MOVES IN OVER THE DESERT SOUTHWEST. FOR NOW KEPT SHOWER AND THUNDERSTORM ACTIVITY GENERALLY CONFINED TO CENTRAL AND NORTHEASTERN NEVADA EARLY NEXT WEEK...WITH DRY CONDITIONS OVER AND NEAR HUMBOLDT COUNTY. WEST TO SOUTHWEST FLOW ALOFT EARLY NEXT WILL SEND HIGH TEMPERATURES BACK INTO THE UPPER 80S AND LOWER 90S...WHICH WILL BE NEAR NORMAL. && .AVIATION...ISO -TSRA EXPECTED TO AVOID THE TERMINALS AGAIN TODAY AS CONVECTION FOCUSED FROM EASTERN ELKO COUNTY...TO NEAR EUREKA...TO NEAR AUSTIN. KEPT CB/VCTS MENTION OUT OF TAFS, WITH BKN CU DECK AGAIN EAST OF KEKO AFTER 18Z. && .FIRE WEATHER...ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON PRIMARILY ACROSS FIRE ZONE 470, AND THE FAR SOUTHERN PORTION OF 469 AND 454. SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE ON FRIDAY AS COOL FRONT APPROACHES THE AREA. THIS COOL FRONT WILL ALSO KICK UP THE WINDS. WINDS GUSTS OF 30 TO 35 MPH ALONG WITH RH LESS THAN 15 PCT IS EXPECTED ACROSS THE SOUTHEASTERN PORTION OF ZONE 457 FRIDAY AFTERNOON. THEREFORE WILL CONTINUE THE FIRE WEATHER WATCH FOR ZONE 457. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. && 91/96/96/91
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:18 PM PDT | Special Weather Statement | LKN | Elko | 27 min |
Nearby
Red Flag Warnings in Nevada, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.